MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550320
Medical Device Problem Codes Burst Container or Vessel (1074); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the airway during a diagnostic bronchoscopy procedure performed on (b)(6) 2021.During the procedure, it was noted that the balloon ruptured around 2 atm.The procedure was completed with another cre pulmonary balloon.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found that the balloon and the catheter of the device did not have any damages.The balloon had some friction marks in the distal side.Functional evaluation was performed, and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located in the distal section on the body of the balloon.This does not confirm the reported event of balloon burst; however, the pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.The pinhole problem is likely due to factors encountered during the procedure, such as the interaction between the balloon and the scope or any other surface during the procedure that could have created friction, resulting in the found failure of balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12181558
Report Number3005099803-2021-03446
Device Sequence Number16374870
Product Code KTI
UDI-Device Identifier08714729456209
UDI-Public08714729456209
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberM00550320
Device Catalogue Number5032
Device Lot Number0026650626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR